Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 387, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Sep 14, 2011, 7:46 PM CDT for Benton County, Humphreys County, Tennessee. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2011, 7:46 PM CDT (00:46 UTC)
- Expired
- Sep 14, 2011, 8:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Benton County, TN, Humphreys County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1841 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
410
WUUS54 KOHX 150046
SVROHX
TNC005-085-150130-
/O.NEW.KOHX.SV.W.0387.110915T0046Z-110915T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
746 PM CDT WED SEP 14 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BENTON COUNTY IN MIDDLE TENNESSEE...
HUMPHREYS COUNTY IN MIDDLE TENNESSEE...
* UNTIL 830 PM CDT
* AT 745 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR CAMDEN...
MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
NEW JOHNSONVILLE...
WAVERLY...
MCEWEN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
&&
LAT...LON 3612 8822 3616 8818 3617 8818 3620 8815
3621 8774 3618 8759 3598 8756 3591 8772
3585 8772 3586 8822
TIME...MOT...LOC 0046Z 267DEG 28KT 3604 8810
$$
SHAMBURGER2 follow-up statements
503
WWUS54 KOHX 150111
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
811 PM CDT WED SEP 14 2011
TNC005-085-150130-
/O.CON.KOHX.SV.W.0387.000000T0000Z-110915T0130Z/
BENTON TN-HUMPHREYS TN-
811 PM CDT WED SEP 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HUMPHREYS AND
SOUTHERN BENTON COUNTIES UNTIL 830 PM CDT...
AT 806 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR NEW JOHNSONVILLE...OR 9 MILES
WEST OF WAVERLY...MOVING EAST AT 30 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
NEW JOHNSONVILLE...BIRDSONG MARINA...WAVERLY AND MCEWEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.
&&
LAT...LON 3599 8822 3620 8793 3621 8774 3618 8759
3598 8756 3591 8772 3585 8772 3586 8822
TIME...MOT...LOC 0111Z 267DEG 28KT 3606 8789
$$
SHAMBURGER476
WWUS54 KOHX 150123
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
823 PM CDT WED SEP 14 2011
TNC005-085-150133-
/O.EXP.KOHX.SV.W.0387.000000T0000Z-110915T0130Z/
BENTON TN-HUMPHREYS TN-
823 PM CDT WED SEP 14 2011
...THE SEVERE THUNDERSTORM WARNING FOR HUMPHREYS AND SOUTHERN BENTON
COUNTIES WILL EXPIRE AT 830 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY
HOWEVER GUSTY WINDS UP TO 40 MPH ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.
LAT...LON 3599 8822 3620 8793 3621 8774 3618 8759
3598 8756 3591 8772 3585 8772 3586 8822
TIME...MOT...LOC 0123Z 267DEG 28KT 3604 8780
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 14, 7:31 PM CDT, 15 minutes earlier.
Area forecast discussion, Sep 14, 7:31 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 731 PM CDT WED SEP 14 2011 .MESOSCALE UPDATE... MESO MODELS SHOW MAIN THRUST OF ISO STR-SVR STORMS IN NORTH MID TN TO I-65 NEXT COUPLE OF HOURS...WITH GRADUAL WEAKENING WITH DRIER AIR IN PLACE (00Z KBNA RAOB). A FEW STRONG STORMS IN METRO NASHVILLE TO I-65...BEFORE SYS WEAKENS. && .PREV DISCUSSION... /ISSUED 634 PM CDT WED SEP 14 2011/ DISCUSSION...SURFACE MAP AT 19Z SHOWS COLD FRONT EDGING ITS WAY INTO KENTUCKY, WITH AN AREA OF ACTIVE WEATHER IN WEST TENNESSEE INCHING ITS WAY TOWARD THE TENNESSEE RIVER. TEMPERATURES ACROSS THE MID STATE HAVE RISEN WELL INTO THE 80'S, WITH DEW POINTS MAINLY IN THE MID 50'S TO AROUND 60. LATEST WRF MODEL SHOWS THE FRONT ENTERING MIDDLE TENNESSEE AROUND 02Z, WITH THE BULK OF THE PRECIPITATION OCCURRING BEHIND THE SURFACE BOUNDARY GIVEN OUR LACK OF PRE-FRONTAL INSTABILITY. MOST OF THE RAIN WILL BE EAST OF NASHVILLE BY SUNRISE, WITH SHOWERS POSSIBLY LINGERING INTO THE AFTERNOON ALONG THE PLATEAU BEFORE THE SYSTEM EXITS THE MID STATE. EXPECT SIGNIFICANTLY COOLER AIR BEHIND THE FRONT AS HIGH PRESSURE BUILDS IN FROM THE NW, WITH MORE FALL-LIKE WEATHER GOING INTO THE WEEKEND. EXPECT THE SFC RIDGE TO MOVE EAST OF MIDDLE TENNESSEE ON SUNDAY, USHERING IN A WARMING TREND, WITH THE NEXT SURFACE SYSTEM NOT FAR BEHIND. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 04
Hazardous weather outlook, Sep 14, 5:01 AM CDT, 14 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 501 AM CDT WED SEP 14 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-151000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 501 AM CDT WED SEP 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT... MAINLY ALONG AND NORTH OF INTERSTATE 40 AND ALONG AND WEST OF INTERSTATE 65. MAIN CONCERNS WITH STRONG TO SEVERE THUNDERSTORMS THAT DO DEVELOP WILL BE STRONG TO DAMAGING WINDS...HAIL...AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 31
In the hours before
Special weather statement, Sep 14, 6:44 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
644 PM CDT WED SEP 14 2011
TNZ005-022>024-150030-
BENTON-HOUSTON-HUMPHREYS-STEWART-
644 PM CDT WED SEP 14 2011
...SIGNIFICANT WEATHER ADVISORY FOR BENTON...HOUSTON...HUMPHREYS AND
STEWART COUNTIES...
AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
MURRAY TO 14 MILES SOUTHWEST OF BUENA VISTA...OR ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF MURRAY TO 26 MILES SOUTHWEST OF
CAMDEN...MOVING EAST AT 35 MPH.
THESE STORMS WILL BE NEAR...
CAMDEN BY 710 PM CDT.
DOVER BY 720 PM CDT.
NEW JOHNSONVILLE BY 725 PM CDT.
TENNESSEE RIDGE BY 730 PM CDT.
WAVERLY BY 730 PM CDT.
PEOPLE IN BENTON...STEWART...WESTERN HOUSTON AND WESTERN HUMPHREYS
COUNTIES...INCLUDING THE CITIES OF CAMDEN...DOVER...NEW JOHNSONVILLE
AND TENNESSEE RIDGE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.
PENNY SIZE HAIL...AND WINDS AROUND 55 MPH ARE EXPECTED WITH THESE
STORMS.
LAT...LON 3667 8786 3664 8784 3664 8764 3654 8763
3623 8764 3584 8786 3585 8822 3612 8822
3626 8809 3636 8810 3637 8801 3644 8807
3653 8804 3668 8807
55Special weather statement, Sep 14, 7:32 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
732 PM CDT WED SEP 14 2011
TNZ022-024-150100-
BENTON-HUMPHREYS-
732 PM CDT WED SEP 14 2011
...SIGNIFICANT WEATHER ADVISORY FOR BENTON AND HUMPHREYS COUNTIES...
AT 731 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BRUCETON...OR 6 MILES WEST OF CAMDEN...
MOVING EAST AT 40 MPH.
PEOPLE IN CENTRAL BENTON AND CENTRAL HUMPHREYS COUNTIES...INCLUDING
THE CITIES OF CAMDEN AND NEW JOHNSONVILLE...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
HALF INCH SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3612 8822 3615 8819 3617 8768 3591 8770
3594 8822
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 7:04 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 41 min |
| Sep 14, 7:32 PM CDT | Special Weather Statement | OHX | Benton, Humphreys | 28 min |
| Sep 14, 7:43 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Montgomery, Robertson, Stewart | 47 min |
| Sep 14, 9:30 PM CDT | Special Weather Statement | OHX | Rutherford, Williamson | 45 min |
| Sep 14, 10:18 PM CDT | Special Weather Statement | OHX | Rutherford | 27 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.